Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 22, 2014, 09:56:55 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 643139
  • Total Topics: 48936
  • Online Today: 228
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: When is a rash considered "serious"?  (Read 2244 times)

0 Members and 1 Guest are viewing this topic.

Offline todd123

  • Member
  • Posts: 67
  • "You don't ask, you don't know."
When is a rash considered "serious"?
« on: August 04, 2008, 11:25:10 PM »
I just started a combo of :
prezista
intelence
isentrees
norvir

and mepron for pcp protection.

After a week of no side effects , tonight my face and upper body started turning really red.  Could this be a drug reaction,
or just a sign that as my tcells build they are going to look for things to fight?
I've read about the body adjusting as the meds get into the system.

Any help is appreciated.  This is all so new to me.

Thanks all you great people,

Scott
Tested HIV+ July 28, 2008
CD4 16 VL over 400,000
Started Prezista/Norvir, Isentress and Intelence; Mepron
8/08   CD4 64    2%      VL 1500
9/08   CD4 135  6%      VL 371
11/08 CD4 104   9%     VL 156
12/08 CD4 161   9%     VL 400
01/09 CD4 109   7%     VL 351
02/09 CD4 218   8%     VL   98
03/09 CD4   80   5%     VL   98 at least that's the same
04/09 CD4 150   7%      VL 100
05/09 CD4 232   8%      VL   90

Offline mjmel

  • Member
  • Posts: 2,069
Re: When is a rash considered "serious"?
« Reply #1 on: August 05, 2008, 06:59:24 AM »
Must urge you that you need to contact your physician or physicians nurse and inform them of this development. Do this today if you have not yet done so.
It could be the beginnings of an allergic reaction to one of the drugs. Its could be something else. Your doc should make that decision and monitor any changes of ongoing redness or evaluate for other signs of allergic reaction.
Two years ago my doc made a meds change in my regiment and after a week of being on the new 'cocktail' my upper body turned red, as you described. It didn't even occur to me that it could be an allergic reaction since I had never had such problems with anything like this in the past. I didn't report it to my doc but it went away. A a couple of days later in that week it really slammed me and it was bad. Hard to describe now but I felt awful. Like the flu, almost. Nasty stuff. My skin was splitting on my hands! Weird.
Inform your physician.

Mike

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: When is a rash considered "serious"?
« Reply #2 on: August 05, 2008, 07:00:56 AM »
Hi

A rash is "severe" if it falls into the NIH grades 3-4

There's a handy summary of these grades (for all types of side effects) here, from i-Base:
http://www.i-base.info/guides/side/how.html

For rash grade 3 would be Blistering, open ulcers, wet peeling, serious rash over large areas

Grade 2 (undoubtedly uncomfortable) would be Rash that breaks skin, hard or soft pimples OR light peeling/scaling

Grade 1 Redness or itchy skin on part or whole body

Personally, on new, and new to market drugs, like yours, I would have no hesitation consulting a doc about a rash. It is indeed possible it's a drug effect. All serious rashes start out small, and on new combos, it's good to attend to even the most mild rash. Many anti-HIV meds cause a rash at the beginning. These do tend to pass, and can be managed with simple anti-rash meds short-term. Very serious rash is, thankfully, uncommon but not impossible.

- matt
"The object is to be a well patient, not a good patient"

Offline Peter6836

  • Member
  • Posts: 391
  • Me and my Granddaughter Noa
Re: When is a rash considered "serious"?
« Reply #3 on: August 05, 2008, 02:05:16 PM »
I have what is called a type one fash all over my legs now my thighs mostly. My ID said it was a yeast infection. Although I am using the cream he perscribed it is still quite aggravating. coupled with the 7 incisions from my heiatal hernia operation and the bed sore scares from my last visit in the hospital my body is a war zone.
Peter

Offline aserenityseeker

  • Member
  • Posts: 27
Re: When is a rash considered "serious"?
« Reply #4 on: August 09, 2008, 02:45:46 AM »
I  had a rash develop a few days after I started my new HIV Medications and I contacted my doctor right away and she was glad I did as it was an allergic reaction and a dangerous one at that as I was having rash, vomiting and burning under my skin.  :'(It was a reaction to my new HIV medications and my other medications I take for Cholesterol and blood pressure. It could have been much worse if I had not called my DR ASAP. Better to be safe than sorry with your health.   I hope you are better now. ::)
Positive since: 1993
T-cells: 543
Viral load: Undetectable
Meds: Truvada & Kaletra

Positive, Alive and Seeking Serenity :)

Offline alberche

  • Member
  • Posts: 212
  • a distancia del mundo incierto, saludo mi suerte
Re: When is a rash considered "serious"?
« Reply #5 on: August 09, 2008, 01:57:45 PM »
You should inform your doctor immediatelly, even if your rash is not very intense or is not spreaded in wider areas of your body.

Many of the antirretrovirals may produce a mild rash during the first days or weeks. In these cases, the first thing to do is going to your doctor so he/she can see what kind of rash it is. Then, maybe your doctor will prescribe you some meds to mild the rash, the itchness or any other symptoms related to it. Doing so, rash should dissapear in a couple of weeks or, at least, its extension and intensity should be reducing until it tends to not be a noticeable thing. But, if rash does not mitigate or dissapear, then maybe it is an allergic reaction and probably some of your antirretrovirals could be involved.

Check also any other meds you may be taking for conditions other than HIV, and tell your doctor about them. This includes over the counter meds and supplements.

A rash can be a serious issue even before blistenning and causing a real damage to your skin. The first alarm sign is if you are experiencing pain in joints, hips, limbs, kneels, feet... difficulties to breath, numbness... any of these is an important alert, meaning you may be experiencing a severe allergic reaction.

So, the most smart thing is going to your doctor as soon as you can. Don't be scared, because, even being an allergic reaction, it is manageable if early detected.

Regards  ;)
love is blindness...  a wonderful song!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.